Forum

Help please

Hello folks,

Hoping someone may have some advice. Have been trying Gabapentin (not good) and Pregabalin recently but have felt generally unwell, and now have hideously swollen lower legs and feet. I have come off the meds and continue to have physio for left leg/hip muscle tightness and pain, and have been referred back to the rehab team for assessment. Anyone had anything similar with these drugs or is it just my bad luck? As a consequence, my mobility has become very poor, and even my feet have cramped up this morning making walking virtually impossible, even with my stick. Upset insides as well today, like I need something else!! So hope they’re not all connected as I feel very “down”.

Thank you for any replies, D.

Hi D,

Where should I start?!! Had a horrible time on both the drugs you are asking about. Also the ones they prescribed after. How long were you on them? I can only describe my reaction to all these drugs as horrendous!! Side effects started straight away on both. It was like everyday another symptom was exaggerated or something new appeared. I am now suffering with my leg going black, literally. Everyday it spreads. I stopped all these drugs in Jan & still the side effects are appearing. On the bright side at least Im not “spaced” anymore & living in a dream like state! Am pretty animated these days rather than not in control! Sometimes the treatment is worse than the ailment. Hope you get sorted out & feel better very soon Tracey xx

PS You could be in a relapse as well, everything feels so much worse then. Try not to get to down, just out of a short, sharp one myself, think I prefer the longer version, this ones been a shocker!!!

Thanks Tracey,

Like you, I feel less “spaced” now but my symptoms are much more exaggerated. I tried Gabapentin for about 3 weeks and Pregabalin for about 2 months until I was totally fed up with feeling so rough! Have you had any advice about the problem with your leg? Both mine are still playing up as I said and feet are swollen and hurting tonight. Muscles in both so painful and just won’t support me and this has become worse since taking those drugs. I guess I’ll have to take another day off work if no better in the morning!

As you say, sometimes the treatments are worse, so I hope that you soon manage to get the leg problem sorted and your shocker of a relapse doesn’t make a reappearance! Whether this problem of mine is one I don’t know, but want it to go pretty damn quickly!

Best wishes.

Hi,

I’m on Gabapentin and no problem, that is no help to any of you whatsoever.

Cramping of feet, probably a spasm, go to Neurologist or GP and suggest a script for Baclofen.

Swelling, probably caused cos you are not using muscles. Contraction of muscles helps the blood in the veins to return to the heart. Try to use those legs and also ‘Use it or lose it’

Good luck

Patrick

ps - take a look at my website www.aid4disabled.com

I’m sure others have asked this too, but are you sure they are related to the drugs? It would very strange indeed if a drug taken 6 months before was causing still new things to happen. Maybe there’s something else going on?

Karen x

Hi,

I had and still get swollen feetand legs. It is due to poor mobility and if you are not able to walk properly the blood return to the heart is not the same as if you were up and walking, so blood pools and this pooling tends to occur in the lower body ie legs and feet. The physio told me to try and exercise my feet when sitting down to try and move the foot down and up and if you cant try and get someone to help you. It doesnt solve the problem but it helps. I used to have nice slim legs and feet and it did upset me and still does. To be honest I dont think its due to the drugs. Muscle tightness and pain are all part of ms I take baclofen for the tightness (Tizanadine is better not sure if Ive spelt it right but it gave me abnormal liver results and I had to stop it) and Pregablin for nerve pain which is quite good. If you are able ask your physio for some stretching exercises that you would be able to do and maybe invest in a exercise bike - one with a back on it and low down not the ones you have to climb up on !! Cycling on one of these stretches the muscles and will also help with returning blood to the heart and decreasing the swellling. I was on one of these bikes when I was wheelchair bound and could hardly move my legs but every bit helps. Good luck and take acare.